# SDR 98UAL900152

- Difficulty date: April 18, 1998
- Submitted: March 26, 2000
- Operation: Air carrier
- Aircraft: N434UA
- Make and model: Airbus A320-232
- Aircraft serial: 492
- Engine: Iae V2527A5
- System (JASC): 7530 · Compressor Bleed Control
- Part: Vsv Lever Arm
- Part number: 6A3322
- Condition: Failed
- Location: Nr 2 Engine
- Stage of operation: CR
- Nature of condition: J, Y, M
- Precautionary procedure: A, E

## Discrepancy

ENGINE NR 2 FAILED.  ENGINE SEIZED IN FLIGHT, FL 28, MAX EGT AT 790 DEGREES.  FLIGHT DIVERTED TO IAD AND LANDED UNDER AMBER ALERT.  *S/D*  ONE STAGE 3 VSV LEVER ARM FAILED FROM FATIGUE AND CAUSED SUBSEQUENT FAILURE OF STAGE 4 COMPRESSOR BLADE AND FURTHER DOWNSTREAM DAMAGE.  CAUSE OF VSV LEVER ARM FATIGUE FAILURE IS STILL UNDER INVESTIGATION.  INSTRUMENTED ENGINE TESTING IS SCHEDULED TO BEGIN IN LATE OCTOBER 1998.
